MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW ULTRAFLEX IAB: 8FR 50CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ARROW ULTRAFLEX IAB: 8FR 50CC; SYSTEM, BALLOON, INTRA-AORTIC
Catalog Number IAB-06850-U
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported via medwatch "per the report this was a faulty balloon pump, balloon under expanded during inflation.Cath lab staff were aware of the potential due to previously reported fda and device alerts.So, they changed to a new balloon pump." additional information states that the patient was "discharged from the hospital alive, exepected to fully recover." at the time of this report, the customer has not returned our requests for additional information.If further information is received, the complaint file will be updated.
 
Additional Manufacturer Narrative
Qn# (b)(4).
 
Additional Manufacturer Narrative
Qn#(b)(4).Returned for investigation was a 50 cc 8fr ultraflex intra-aortic balloon catheter (iabc) without the original packaging.The sample was returned in the ups shipping box and was in a sealed biohazard bag.Upon return, the teflon sheath was noted on the returned sample; liquid blood was noted within the sheath sidearm.The one-way valve was connected and tethered to the short driveline tubing.The distal portion of the iabc bladder was noted wrapped (or considered twisted); the remaining portion of the iabc bladder was noted fully unwrapped.Dried blood was noted on the exterior sur-faces of the returned sample.No blood was noted within the helium pathway.The bladder thickness was measured at six points with measurements ranging from 0.0065 in to 0.0075 in and was within sp specification of process document.The iabc central lumen was aspirated and flushed using a 60 cc lab-inventory syringe.Blood exited.The iabc was leak tested in accordance with testing methods from manufacturing procedure.During the leak test, the bladder did not fully inflate.The middle portion of the bladder had inflated but the distal and proximal portion of the bladder would not fully un-wrap and was consistent with being twisted.No leaks were detected.A lab inventory 0.025 in guide-wire was back loaded through the iabc distal tip.No resistance was noted; the guidewire was able to advance through the central lumen.Some blood was noted on the guidewire upon removal.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint for iab "balloon under expanded during inflation" is confirmed.During the investigation, the distal and proximal portion of the iabc bladder was noted twisted.During functional testing, the bladder would not fully inflate or unwrap.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the twisted bladder.The probable root cause of the complaint is manufacturing related.A corrective and preventive action has been initiated to further investigate the issue.
 
Event or Problem Description
It was reported via medwatch "per the report this was a faulty balloon pump, balloon under expanded during inflation.Cath lab staff were aware of the potential due to previously reported fda and device alerts.So, they changed to a new balloon pump".Additional information states that the patient was "discharged from the hospital alive, exepected to fully recover".At the time of this report, the customer has not returned our requests for additional information.If further information is received, the complaint file will be updated.

Brand Name
ARROW ULTRAFLEX IAB: 8FR 50CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20481131
Report Number3010532612-2024-00877
Device Sequence Number12828796
Product Code DSP
UDI-Device Identifier10801902144192
UDI-Public(01)10801902144192(11)230206(17)250131(10)18F23B0010(21)
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date01/31/2025
Device Catalogue NumberIAB-06850-U
Device Lot Number18F23B0010
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/10/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2024
Supplement Date Received by Manufacturer10/30/2024
Initial Report FDA Received Date10/18/2024
Supplement Report FDA Received Date11/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown